Wonder- Hillsong United

Thursday, February 14, 2013

Three Fold Health

I went to a new rheumatologist last week.   A nice man who listened intently, interrupting only to ask a question.  He didn't give me the answer I wanted however because he refused to prescribe a biologic DMARD drug which I know I desperately need.  He agreed that I need it.  He understood and accepted that I want to take it.  But he just was too nervous about it possibly causing another flare of endocarditis  or some other such infection which could very well kill me.  So he put me on prednisone...a steroid with which I am all too familiar since I have a bad case of asthma.  I took the steroids for a week.  And suddenly found myself counting the minutes until I could eat a meal.  I found myself eating seconds.  I found myself snacking in between.  After a week of this, I weighed myself and found I'd gained three pounds. This is unacceptable.

So I called up to the rheumy's office and told them of my dilemma....They called back and said they were calling in a new drug, "Arthrotec".  I looked it up.  It's an NSAID (anti inflammatory) that has built in protection for the stomach (which is important for me because I'd had an GI bleed at one point).  I don't know for sure that the generic is available...I pray that it is because I really don't want to pay $75 for it every month.

The rheumy also took note of a bad tremor that I have.  In fact that day it was so bad that my best friend commented on it as she drove me to the doctor.  I told him it was due to my psych med, Loxapine.  In fact I often hold my hand at an odd angle as I walk and it shakes slightly.  My husband and daughter made fun of that...exaggerating the motion and dancing back and forth doing it.  They call it "the Mommy Dance."  Well, the doctor was not amused. He expressed serious concern and said that my meds would have to be changed otherwise the tremor could become permanent.

When I discussed this with my husband he said emphatically that I could NOT change my meds.  Which would I rather be?  Fat? Crazy?  or have a tremor?  Given the choices the tremor is the best option. (the reason my husband said this is that I'd been on all the other meds and they've been completely ineffective other than to make me gain huge amounts of weight.).

The only other thing that is going on with me these days is that I am giving up sugar for Lent.  I am not Catholic but do celebrate the church calendar and it's holidays. (or holy days).  I want to learn to say "no"to self.  I want to participate in that death to self that enabled Jesus to say "Yes" to the cross.  Sugar....ice cream, cookies, puddings. ...etc  is one of the nearest and dearest things to my heart.
Giving it up will likely produce much struggle in me but it is healthy struggle ...It is the struggle of the weightlifter....the resistance increasing the strength.  I am going to a lady's luncheon on Saturday....there will be goodies up the whazoo....but I must be firm.I have to bring something...so I'm going to bring something that I can eat.  Maybe  a fruit something or other.

So that is a summary of all that is going on....well not all.  It's all that is going on that involves just me. If I were to include my husband's issues, this would become a book not a post.  Be well my friends....pursue health: Physical, spiritual, mental. That is what I am trying to do.


Post a Comment